Customize your JAMA Network experience by selecting one or more topics from the list below.
In the Original Investigation entitled “Association Between Use of Non–Vitamin K Oral Anticoagulants With and Without Concurrent Medications and Risk of Major Bleeding in Nonvalvular Atrial Fibrillation”1 published in the October 3, 2017, issue of JAMA, the incorrect mechanism of action for 2 drugs, rifampin and phenytoin, was reported in the text and Supplement. In the Methods, the final sentence under Follow-up Time and Person-Quarters should read: “These medications were selected because they were P-glycoprotein competitors (digoxin, verapamil, diltiazem, amiodarone, and cyclosporine), CYP3A4 inhibitors (fluconazole and ketoconazole, itraconazole, voriconazole, or posaconazole), or both (atorvastatin, erythromycin or clarithromycin, dronedarone) or CYP3A4 inducer (rifampin and phenytoin), which may have a potential drug-drug interaction with NOACs.” In the Results, the first sentence in the final paragraph under Sensitivity and Additional Analyses should read: “In the third additional analysis, 12 concurrent medications were categorized into 2 metabolic pathway groups: P-glycoprotein competitors group (digoxin, verapamil, diltiazem, amiodarone, and cyclosporine) and both P-glycoprotein competitors and CYP3A4 inhibitors group (atorvastatin; fluconazole; ketoconazole, itraconazole, voriconazole, or posaconazole; erythromycin or clarithromycin; and dronedarone).” Additionally, the footnote in eTable 7 of the Supplement should read: “P, C: Atorvastatin, Fluconazole, Ketoconazole, Itraconazole, Voriconazole, Posaconazole, Clarithromycin, Erythromycin, Dronedarone, P: Digoxin, Verapamil, Diltiazem, Amiodarone, Cyclosporin.” This article was corrected online.
Errors in Text and Supplement. JAMA. 2018;319(8):833. doi:10.1001/jama.2017.21113